# SDR 20010529CW012

- Difficulty date: April 27, 2001
- Submitted: May 29, 2001
- Operation: Air carrier
- Aircraft: N4501B
- Make and model: Piper PA-31-350
- Aircraft serial: 318052168
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 2B663FR
- Part serial: 10AR81
- Condition: Failed
- Location: Fuel System
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED RT ENG SURGING AT HIGH POWER SETTINGS, WITH FULL FUEL FLOW FLUXUATIONS, 23-30 PSI FUEL PRESSURE FLUX, AND INTERMITTENT LOW PRESS FUEL WARNING LITE.  INVESTIGATION REVEALED THAT THE RETAINING CLIP THAT SECURES RELIEF VALVE AND SPRING ASSY IN THE INLINE LOW PRESSURE FUEL BOOST PUMP WAS MISSING.  THIS ALLOWED THE SPRING & PLUNGER ASSY TO MOVE INSIDE ITS HSG.  TO A POSITION THAT BLOCKED THE EXIT OF THE PUMP.  THIS PREVENTED SUFFICIENT FUEL TO THE ENG AT HIGH RPM.  REPLACE FUEL PUMP AND ENG OPERATED NORMALLY.  COULD HAVE PROVEN HAZARDOUS DURING CRITICAL STAGES OF FLT, RECOMMEND CLOSER INSP PRIOR TO INSTALL.
